Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What causes congestion and cough after completing antibiotics for sinus?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1992
Answered : 621 Questions
Question
I have been on Allegra D and Singulair for allergies/hay fever. I just finished a course of antibiotics for a sinus infection. I felt better for a few days, and now I feel congested, light headed, and am coughing up chunks of colored mucus. Could I need another round of antibiotics or should I seek help for allergies?
Posted Wed, 6 Aug 2014 in General Health
 
 
Answered by Dr. Behar Greca 1 hour later
Brief Answer:
Acute bronchitis...

Detailed Answer:
Hi, thank you for posting!

I have gone through your query and I understand your concerns.

According to what you have said above, I think that you have a bronchitis
(bronchial infection). Colored mucus is bronchial secretion caused by bacteria.

You need a pulmonary X-ray in order to check the condition of your lungs, complete blood count, blood test for leukocytes formula and a respiratory function test.

You should consult your pulmonologist, who will determine the diagnosis and the treatment based on the tests results.

Ask me if you need any further clarifications.

Take care,
Dr. Behar.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor